Hello. I wonder if bright red, fresh blood is normal during treatment? The cancer caused this originally but it stopped soon after treatment started. Now its started again and I wonder why? I'm having radiotherapy and chemo tablets every day.
It's always so disconcerting to see bright red in the bowl. It is pretty normal, though. The skin is getting hammered by the radiation and gets very tender. Are you using a peri-bottle or Sitz bath or bidet to help you through bowel movements?
If it's a lot of bleeding, like it goes on for more than a few minutes or makes you feel faint, be sure to call your treatment team!
Hi Yansouneh ,
Firstly welcome to the Macmillan online community although I’m sorry to learn you’re having to go through this right now.
Have you mentioned the bleeding to your treating team? If not I would tell them at your next appointment & they’ll be able to best advise.
As Suz has said the radiotherapy is really harsh not only on the tumour but on the surrounding tissue also & the skin reaction can be sore with the skin eventually splitting etc., it also causes a lot of internal irritation & inflammation which could be a cause.
Sorry I couldn’t be of more help.
Welcome to the forum, you have posted when you are right in the thick of treatment and we all suffered various side effects. I never had any bleeding but that's certainly not to say that others didn't. I would definitely mention it to the team treating you, but it is more than likely your tumour and back passage complaining really loudly, the treatment is quite brutal but very effective.
Anything else we can help with, just shout. We have all been through it.